Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blood in urine following sexual activity
Nov 7, 2009

Hi, I am a male age 33 and had bright red blood in my urine several months ago and the doctor thought it was some type of hernia in the lower groin. Over the past two days, the bright red blood in my urine has returned and is again following sexual activity where I was performing anal sex (giver) in a somewhat aggressive manner. The only other condition I am being treated for besides HIV is Toxoplasmosis. Pharmaceutical wise, I am taking Zithromax for 60 days to treat the toxoplasmosis and it's affect on the liver and my HIV regimen consists of Invirase, Norvir, Prezista & Truvada.

1) How do I know when this would require an ER visit vs a call to my doctor? 2) I had used (smoked) crystal methamphetamine during the time that this occurred. Could this be a contributing or causing factor? 3) Do any of the medications listed above interact to cause harm to the kidneys?

Thanks very much for any guidance and information you may provide.

Response from Dr. Henry

Unlikely to be due to any of your current HIV meds though renal function evaluation including urinalysis is recommended.. Some mechanical injury to urethra or a problem with vas deferens, bladder, kidneys seems more likely. Discussing with your HIV physician and possibly getting a referral to a urologist is recommended. If the hematuria occurs only after sex then the problem most likely is in the urethra or prostate/vas deferens system.



Previous
Optimum Health
Next
PRESSURE AND BURNING IN EARS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement